Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 31, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at May 23, 2012, 6:16 PM EDT for Pitt County, North Carolina. It was in force for 44 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2012, 6:16 PM EDT (22:16 UTC)
- Expired
- May 23, 2012, 7:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
County Pitt County, NC
The radar
The Raleigh/Durham radar (KRAX), 100 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 6:19 PM EDT | HAIL 0.88 | Winterville, NC | |
| May 23, 6:21 PM EDT | HAIL 1 | Greenville, NC | NICKELS TO QUARTER SIZE ON WILLOW RUN DRIVE |
| May 23, 6:25 PM EDT | HAIL 1 | Greenville, NC | |
| May 23, 6:26 PM EDT | HAIL 0.25 | Greenville, NC | |
| May 23, 6:30 PM EDT | HAIL 0.5 | Greenville, NC | ON EAST 10TH STREET |
| May 23, 6:31 PM EDT | HAIL 0.88 | Greenville, NC | |
| May 23, 6:35 PM EDT | TSTM WND DMG | 3 E Greenville, NC | LIGHT POLES LEANING AT 45 DEGREE ANGLE |
| May 23, 6:51 PM EDT | HAIL 0.75 | Greenville, NC | |
| May 23, 6:55 PM EDT | HAIL 1 | Winterville, NC | |
| May 23, 6:59 PM EDT | HAIL 1 | Greenville, NC | |
| May 23, 7:01 PM EDT | HAIL 1 | Greenville, NC | |
| May 23, 7:04 PM EDT | HAIL 1 | Greenville, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 1:44 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1227 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
917
WUUS52 KMHX 232216
SVRMHX
NCC147-232300-
/O.NEW.KMHX.SV.W.0031.120523T2216Z-120523T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
616 PM EDT WED MAY 23 2012
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PITT COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 700 PM EDT
* AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER WINTERVILLE...MOVING NORTHEAST AT 10 MPH.
QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WINTERVILLE...
BELLS FORK...
GREENVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR EASTERN NORTH CAROLINA.
&&
LAT...LON 3577 7743 3576 7729 3567 7720 3545 7741
3556 7754
TIME...MOT...LOC 2216Z 208DEG 8KT 3552 7742
$$
291 follow-up statement
626
WWUS52 KMHX 232243
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
643 PM EDT WED MAY 23 2012
NCC147-232300-
/O.CON.KMHX.SV.W.0031.000000T0000Z-120523T2300Z/
PITT NC-
643 PM EDT WED MAY 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CENTRAL PITT COUNTY...
AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
GREENVILLE...MOVING NORTHEAST AT 10 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... BELLS FORK...STATON...
STOKES AND HOUSE.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE
SHELTER IF YOU HEAR OR SEE A TORNADO.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR EASTERN NORTH CAROLINA.
LAT...LON 3577 7743 3576 7729 3567 7720 3545 7741
3556 7754
TIME...MOT...LOC 2243Z 206DEG 9KT 3558 7739
$$
29What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:30 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, May 23, 3:30 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 330 PM EDT WED MAY 23 2012 .SYNOPSIS... A WEAK AREA OF LOW PRESSURE SURFACE AND ALOFT WILL CONTINUE OVER NORTH CAROLINA THROUGH TONIGHT...THEN DISSIPATE THURSDAY. HIGH PRESSURE WILL BUILD OVER THE AREA FRIDAY AND PERSIST THROUGH EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AS OF 300 PM WEDNESDAY...DEBRIS CLOUDINESS HAS CLEARED...ALLOWING SEA BREEZE TO DEVELOP AND SEEING SCT CONVECTIVE ACTIVITY FORMING ALONG IT. WITH VERY COLD TEMPS ALOFT...ANY DEEPER STORMS COULD BECOME SVR WITH LARGE HAIL BEING MAIN THREAT...AND SVR TSTM WATCH POSTED FOR MOST OF AREA. WILL CONTINUE LIKELY POPS INLAND INTO EARLY EVENING...THEN EXPECT LULL IN ACTIVITY UNTIL OVERNIGHT...WITH MAIN THREAT SHIFTING TO COAST AFTER MIDNIGHT AS UPR LOW GRADUALLY LIFTS NE. LCL STRATUS/FOG PSBL AGAIN OVERNIGHT BUT CONVECTIVE DEBRIS EXPECTED TO LIMIT WIDESPREAD THREAT. MIN TEMPS MAINLY MID-UPR 60S. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... AS OF 300 PM WEDNESDAY...INITIAL UPR LOW WILL BE N OF AREA BUT SECONDARY TROF APPROACHING FROM W DURING AFTN. COULD SEE LINGERING ACTIVITY ALONG COAST IN MORNING SIMILAR TO THIS MORNING...SHIFTING INLAND WITH SEA BREEZE DURING AFTN. LESS COVERAGE EXPECTED THAN TODAY AND KEPT POPS IN 20/30 RANGE. MODEL BLEND FOR TEMPS...MAINLY MID 80S INLAND TO AROUND 80 COAST. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... AS OF 225 PM WED...WEAK UPPER LEVEL TROUGH OVER THE SOUTHEAST WILL START TO LIFT OUT THURSDAY NIGHT AND FRIDAY AS AN UPPER LEVEL RIDGE BUILDS IN OVER THE SOUTH. THIS RIDGE WILL REMAIN IN PLACE OVER THE SOUTH AND SOUTHEAST TRHROUGH THE WEEKEND. HOWEVER...LOW PRESSURE WILL TRY TO DEVELOP OFF THE SOUTHEAST COAST LATE FRIDAY THROUGH THE WEEKEND. MOST FORECAST MODELS ARE INDICATING THIS DEVELOPMENT...BUT HAVE DIFFERENCES IN STRENGTH AND PLACEMENT OF THE LOW. PREFER PLACEMENT OF SURFACE LOW UNDERNEATH UPPER LOW AS DEPICTED BY THE ECMWF. 5H TEMPERATURES NOT AS COLD ON FRIDAY OR SATURDAY AS DURING THE WEEK...SO ATMOSPHERE WILL BE MORE STABLE. HOWEVER CANT RULE OUT SOME AFTERNOON SEABREEZE ACTIVITY THROUGH THE WEEKEND. /SUNDAY THROUGH WEDNESDAY/... DIFFERENCES IN MODELS STARTING DURING THE WEEKEND. GFS PRETTY WEAK WITH DEVELOPING SYSTEM OFF THE GA COAST. NAM RIGHT ALONG THE COAST. SREF WEAKER THAN NAME BUT HAS THE LOW INLAND AND THE ECMWF STRONGEST BUT MUCH FURTHER EAST THAN OTHER MODELS. UPPER LEVEL PATTERNS INDICATED IN THE MODELS...WITH THE EXCEPTION OF THE GFS...SUPPORT THE DEVELOPMENT OF THE SURFACE LOW. 6Z GFS DID SHOW THIS LOW. HAVE SHOWN THIS DEVELOPMENT IN SOUTHEAST SECTIONS OF GRIDS AT THE APPROPRIATE TIMES. WEATHER DURING THE FIRST HALF OF THE WEEK DEPENDENT ON WHAT THE LOW DOES. ECMWF HAS HIGH PRESSURE ALOFT BUILDING IN AS SURFACE LOW LIFTS OUT. ZONAL FLOW WILL DEVELOP OVER THE SOUTHEAST BY WEDNESDAY...ALLOWING A WEAK SURFACE BOUNDARY TO APPROACH THE AREA WEDNESDAY NIGHT... && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... SHORT TERM /THROUGH 18Z THURSDAY/... AS OF 130 PM WEDNESDAY...SCT SHOWERS/TSTMS WILL THREATEN MAINLY KPGV AND KISO THIS AFTN AND EVENING WITH VFR EXPECTED OTHERWISE. MVFR VSBYS AND SCT STRATUS LIKELY OVERNIGHT...BUT CONVECTIVE DEBRIS CLOUDINESS EXPECTED TO LIMIT IFR THREAT. VFR PREVAILING THU...OUTSIDE OF SCT CONVECTIVE THREAT IN AFTN. LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 136 PM WED...UPPER LEVEL RIDGE WILL BE OVER THE AREA THROUGH THE WEEKEND. LOW PRESSURE DEVELOPMENT IS POSSIBLE OFFSHORE BY LATE IN THE PERIOD. HOWEVER...CURRENT THINKING IS THAT ANY EFFECTS FROM THIS LOW WILL REMAIN WELL EAST OF THE AREA TAFS. EXPECT MAINLY VFR THROUGH THE PERIOD WITH THE EXCEPTION OF MVFR IN PATCHY EARLY MORNING FOG. && .MARINE... SHORT TERM /THROUGH THURSDAY/... AS OF 300 PM WEDNESDAY...INLAND TROF WILL WEAKEN OVERNIGHT AND DISSIPATE THU WITH HIGH PRES BUILDING IN FROM E. LITTLE CHANGE IN SPEEDS...MAINLY 10-15 KT...EXPECTED DURING PERIOD BUT WILL SEE SLIGHT SHIFT OF WINDS FROM S-SW TONIGHT TO SE-S THU. WW3 AND SWAN IN DECENT AGREEMENT WITH SEAS MAINLY 3-4 FT. LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 148 PM WED...SOUTHEAST FLOW OVER AREA WATERS FRIDAY WILL BECOME NORTHERLY AS A SURFACE LOW DEVELOPS WELL OFF THE GA COAST. CONDITIONS OVER THE WATERS DURING THE WEEKEND AND INTO THE BEGINNING OF THE WEEK IS DEPENDENT ON DEVELOPMENT AND MOVEMENT OF THIS LOW PRESSURE. EAST AND NORTHEAST WIND IN SOUTHEAST WATERS UP TO 20 KNOTS THROUGH THE WEEKEND. SPEEDS WILL REMAIN BELOW SCA. EXPECT WIND DIRECTION TO BECOME MORE SOUTHEAST BY END OF PERIOD AS LOW SHOULD HAVE MOVED AWAY FROM THE AREA. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...JBM NEAR TERM...JBM/JME SHORT TERM...JBM LONG TERM...CGG AVIATION...CGG/JBM MARINE...CGG/JBM
Hazardous weather outlook, May 23, 2:02 PM EDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 202 PM EDT WED MAY 23 2012 NCZ103-104-241815- OUTER BANKS DARE-OUTER BANKS HYDE- 202 PM EDT WED MAY 23 2012 ...SEVERE THUNDERSTORM WATCH 292 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SEVERE THUNDERSTORM WATCH. SCATTERED TO NUMEROUS SHOWERS AND STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...DAMAGING WIND GUSTS AND LARGE HAIL CAN BE EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND STRONG THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY. LOCALLY HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...GUSTY WINDS AND SMALL HAIL CAN BE EXPECTED WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ095-241815- CARTERET- 202 PM EDT WED MAY 23 2012 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...DAMAGING WIND GUSTS AND LARGE HAIL CAN BE EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND STRONG THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY. LOCALLY HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...GUSTY WINDS AND SMALL HAIL CAN BE EXPECTED WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ046-047-080-081-092>094-241815- TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES-CRAVEN-PAMLICO- 202 PM EDT WED MAY 23 2012 ...SEVERE THUNDERSTORM WATCH 292 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED TO NUMEROUS SHOWERS AND STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...DAMAGING WIND GUSTS AND LARGE HAIL CAN BE EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND STRONG THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY. LOCALLY HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...GUSTY WINDS AND SMALL HAIL CAN BE EXPECTED WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ029-044-045-079-090-091-098-241815- MARTIN-PITT-WASHINGTON-GREENE-DUPLIN-LENOIR-ONSLOW- 202 PM EDT WED MAY 23 2012 ...SEVERE THUNDERSTORM WATCH 292 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED TO NUMEROUS SHOWERS AND STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...DAMAGING WIND GUSTS AND LARGE HAIL CAN BE EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND STRONG THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY. LOCALLY HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...GUSTY WINDS AND SMALL HAIL CAN BE EXPECTED WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, May 23, 4:47 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 447 PM EDT WED MAY 23 2012 NCZ044-080-232130- BEAUFORT-PITT- 447 PM EDT WED MAY 23 2012 ...A STRONG THUNDERSTORM WILL MOVE ACROSS BEAUFORT AND PITT COUNTIES THROUGH 530 PM EDT... AT 447 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SHELMERDINE...OR ABOUT 8 MILES EAST OF AYDEN...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BELGRADE......BLACK JACK...SIMPSON...GRIMESLAND. HAZARDS INCLUDE... PENNY SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. HEAVY RAINFALL AND MINOR FLOODING. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. && LAT...LON 3571 7726 3563 7699 3543 7712 3538 7743 TIME...MOT...LOC 2047Z 211DEG 10KT 3544 7728 29
Local storm report, May 23, 5:16 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
516 PM EDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL CALICO 35.42N 77.25W
05/23/2012 E0.25 INCH PITT NC SPOTTER
&&
EVENT NUMBER MHX1200129
CGGLocal storm report, May 23, 5:33 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
533 PM EDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL GRIMESLAND 35.56N 77.19W
05/23/2012 E1.00 INCH PITT NC PUBLIC
NICKEL TO QUARTER SIZE HAIL
&&
EVENT NUMBER MHX1200130
MELENDEZLocal storm report, May 23, 5:35 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
535 PM EDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL 4 ENE WASHINGTON 35.58N 76.98W
05/23/2012 E0.88 INCH BEAUFORT NC EMERGENCY MNGR
DIME TO NICKEL SIZE HAIL ON CHERRY RD
&&
EVENT NUMBER MHX1200131
MELENDEZLocal storm report, May 23, 5:44 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
544 PM EDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 1 E BLACK JACK 35.52N 77.22W
05/23/2012 E1.00 INCH PITT NC AMATEUR RADIO
DIME TO QUARTER SIZE HAIL WITH ESTIMATED WINDS GREATER
THAN 50 MPH
0520 PM TSTM WND GST 1 E BLACK JACK 35.52N 77.22W
05/23/2012 E50 MPH PITT NC AMATEUR RADIO
DIME TO QUARTER SIZE HAIL WITH ESTIMATED WINDS GREATER
THAN 50 MPH
&&
EVENT NUMBER MHX1200132
EVENT NUMBER MHX1200133
MELENDEZLocal storm report, May 23, 5:51 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
551 PM EDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL CHOCOWINITY 35.51N 77.10W
05/23/2012 E0.25 INCH BEAUFORT NC PUBLIC
PEA SIZE HAIL... QUARTER MILE FROM RT 17 AND 33.
&&
EVENT NUMBER MHX1200134
MELENDEZThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 1:51 AM EDT | Special Marine Warning | MHX | 39 min | |
| May 23, 2:05 AM EDT | Special Weather Statement | MHX | Carteret | 40 min |
| May 23, 3:34 AM EDT | Special Marine Warning | MHX | 41 min | |
| May 23, 4:15 AM EDT | Special Marine Warning | MHX | 60 min | |
| May 23, 5:05 AM EDT | Special Marine Warning | MHX | 55 min | |
| May 23, 5:07 AM EDT | Special Marine Warning | MHX | 53 min | |
| May 23, 5:46 AM EDT | Special Weather Statement | MHX | Carteret | 44 min |
| May 23, 5:57 AM EDT | Special Marine Warning | MHX | 48 min | |
| May 23, 6:45 AM EDT | Special Marine Warning | MHX | 45 min | |
| May 23, 6:55 AM EDT | Special Weather Statement | MHX | Hyde | 35 min |
| May 23, 7:07 AM EDT | Special Marine Warning | MHX | 38 min | |
| May 23, 7:25 AM EDT | Special Weather Statement | MHX | Dare | 35 min |
| May 23, 2:34 PM EDT | Special Weather Statement | MHX | Hyde | 41 min |
| May 23, 2:43 PM EDT | Special Marine Warning | MHX | 32 min | |
| May 23, 3:20 PM EDT | Special Weather Statement | MHX | Hyde | 40 min |
| May 23, 4:47 PM EDT | Special Weather Statement | MHX | Pitt | 43 min |
| May 23, 5:04 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Pitt | 41 min |
| May 23, 5:44 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Pitt | 46 min |
| May 23, 5:52 PM EDT | Areal Flood Advisory | MHX | Beaufort, Pitt | 83 min |
| May 23, 6:29 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Martin, Pitt, Washington | 46 min |
| May 23, 6:39 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Martin, Pitt | 51 min |
| May 23, 6:41 PM EDT | Areal Flood Advisory | MHX | Beaufort, Martin, Pitt | 79 min |
| May 23, 6:59 PM EDT | Severe Thunderstorm Warning | MHX | Pitt | 46 min |
| May 23, 7:47 PM EDT | Special Weather Statement | MHX | Martin, Pitt | 58 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.